Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 245, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2016, 1:35 AM CDT for Harvey County, Marion County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 1:35 AM CDT (06:35 UTC)
- Expired
- Jul 12, 2016, 2:03 AM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS53 KICT 120635
SVRICT
KSC079-115-120730-
/O.NEW.KICT.SV.W.0245.160712T0635Z-160712T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 230 AM CDT
* AT 134 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH
NEWTON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...NORTH NEWTON...PEABODY...GOESSEL...
WALTON AND NEWTON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 24 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3818 9705 3809 9715 3803 9716 3792 9734
3816 9744 3817 9742 3817 9737 3822 9737
3833 9724
TIME...MOT...LOC 0634Z 213DEG 23KT 3808 9736
HAIL...1.00IN
WIND...60MPH
$$
METZGER1 follow-up statement
783
WWUS53 KICT 120703
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT TUE JUL 12 2016
KSC079-115-120712-
/O.CAN.KICT.SV.W.0245.000000T0000Z-160712T0730Z/
HARVEY KS-MARION KS-
203 AM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARVEY AND
SOUTHWESTERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3818 9705 3809 9715 3803 9716 3792 9734
3816 9744 3817 9742 3817 9737 3822 9737
3833 9724
TIME...MOT...LOC 0701Z 213DEG 23KT 3823 9723
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:54 AM CDT, 41 minutes earlier.
Area forecast discussion, Jul 12, 12:54 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1254 AM CDT TUE JUL 12 2016 .MESOSCALE DISCUSSION... Issued at 1254 AM CDT Tue Jul 12 2016 Strong elevated low level moisture transport will continue to fuel strong to marginally severe storms the next few hours across central Kansas where deep layer shear is marginally strong enough to support organized deep updrafts. A few stronger updrafts could also develop across southern Kansas, though these cells will continue to battle warmer mid-level temperatures on edge of stronger cap just southwest of greater Wichita. Darmofal && .UPDATE... Issued at 929 PM CDT Mon Jul 11 2016 Cold frontal boundary located across across North Central KS at this time. Not alot of convergence along the boundary, so just a few storms in KS so far. Expect this boundary to make slow progress into Central KS late this evening and overnight. To the south of this boundary, low level moisture transport and mid level warm advection will increase across the OK panhandle into SW KS eventually streaming over the top of the this surface boundary late tonight. Increased convergence from the low level jet will probably lead to convection along the boundary becoming more numerous after midnight. Especially for areas along and north of highway 56. Current likely pops look a little overdone, given lack of upper level support to get widespread convection going. So will adjust pops down some. Will also adjust southward progression with slower arrival of the front into Central KS. Ketcham && .SHORT TERM...(This evening through Thursday night) Issued at 235 PM CDT Mon Jul 11 2016 An approaching cold front will provide a focus for deep moist convection this afternoon and evening across central KS. MLCAPES exceeding 3000 J/KG and modest 0-6km bulk shear around 30 kts will support some strong and severe storms this evening...mainly across central KS. As you move south and east away from the front...convective inhibition will be difficult to erode given the warm elevated mixed layer. A developing LLJ is progged to nose into south central KS tonight allowing low level moisture transport into southeast KS where pops were nudged up a bit after midnight through the early morning hours on Tue. The remnant sfc trough axis may become a focus for afternoon and evening storms across portions of central and south central KS on Tue afternoon. The GFS doesn't capture the anticipated low level moisture and prefer the NAM solution with lower 70 dewpoint temperatures during the afternoon hours resulting in MLCAPES around 4000 J/KG. 0-6km bulk shear is progged to increase with 35-40 kts with an isolated strong/severe storm possible once again. Wed...The sfc trough axis is progged to translate eastward across southern KS during the day on Wed. Convergence within the trough axis should be sufficient to overcome the convective inhibition during the afternoon/early evening hours across south central KS and pops were increased across portions of central/south central KS. Thu...Better chances for more widespread severe weather activity may arrive on Thursday along a stationary front across south central KS. Deep layer shear is progged to increase with 50-55 kt of 0-6km shear as well as good directional turning supporting another round of severe thunderstorms/supercell thunderstorms across much of the area. If the stationary front can maintain it's position...an outbreak of severe weather may be possible across the area. Training cells Thu night will also be capable of producing torrential rain and flooding concerns. .LONG TERM...(Friday through Monday) Issued at 235 PM CDT Mon Jul 11 2016 The remnant/diffuse frontal boundary is progged to remain in place across the region in a favorable pattern for nocturnal storm activity Fri night-Sat night and maintained mid pops across portions of the area. Rising heights/increasing thickness will support rising temperatures as we move into the latter portion of the weekend and into early next week with a return to above normal temperatures and dry weather conditions. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1150 PM CDT Mon Jul 11 2016 VFR conditions forecast at all sites for the next 24 hours. A cold front currently located near KRSL will make slow progress into Central KS overnight, with convection starting to fill in along the boundary. So will go with VCTS for KRSL with a tempo group for some gusty winds and possibly some MVFR vsbys. Expect the convection to become a little more numerous as the overnight progresses as mid level warm advection/moisture transport increases along the boundary, especially across Central KS along Highway 56. Will also go with VCTS for KHUT, KSLN for the overnight hours. Could also see some more widely scattered convection develop across South Central KS as well late tonight, so will include a VCTS for KICT after 09z. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 95 74 95 / 20 20 30 20 Hutchinson 73 97 73 96 / 30 20 30 20 Newton 73 94 73 95 / 30 20 30 20 ElDorado 73 93 73 94 / 30 20 30 10 Winfield-KWLD 75 95 75 96 / 10 30 30 10 Russell 70 94 70 96 / 50 20 20 20 Great Bend 71 94 71 97 / 50 20 20 20 Salina 72 96 73 96 / 60 20 20 20 McPherson 72 95 73 96 / 50 20 30 20 Coffeyville 75 93 74 93 / 30 30 20 10 Chanute 74 92 73 93 / 50 40 30 10 Iola 74 91 73 92 / 50 40 30 10 Parsons-KPPF 75 92 74 93 / 40 30 20 10 && .ICT Watches/Warnings/Advisories...None. && MESOSCALE...KED UPDATE...Ketcham SHORT TERM...MWM LONG TERM...MWM AVIATION...BDK
Hazardous weather outlook, Jul 11, 10:35 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1035 PM CDT MON JUL 11 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1035 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL KANSAS OVERNIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN RISKS BEING DAMAGING WINDS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY RAIN. WIDELY SCATTERED STORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS MAINLY AFTER MIDNIGHT. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEK...WITH PERIODIC CHANCES FOR STRONG TO SEVERE STORMS TUESDAY AFTERNOON THROUGH FRIDAY NIGHT...AS A FRONT STALLS ACROSS THE REGION. HEAVY RAIN AND FLOODING MAY ALSO BE A THREAT. STAY TUNED FOR UPDATES...AS DETAILS WILL GRADUALLY BECOME MORE CLEAR THE NEXT FEW DAYS. HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS PORTIONS OF THE REGION TUESDAY THROUGH WEDNESDAY...AND AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ KETCHAM
In the hours before
Special weather statement, Jul 12, 12:47 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1247 AM CDT TUE JUL 12 2016 KSZ048-050-120630- ELLSWORTH KS-RICE KS- 1247 AM CDT TUE JUL 12 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... NORTHERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 130 AM CDT * AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES NORTHEAST OF CHASE...OR 7 MILES NORTHWEST OF LYONS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LYONS...LITTLE RIVER...CHASE...BUSHTON...GENESEO...FREDERICK... SILICA...KANOPOLIS LAKE AND KANOPOLIS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3852 9848 3866 9793 3839 9792 3832 9848 TIME...MOT...LOC 0545Z 250DEG 25KT 3844 9827 METZGER
Special weather statement, Jul 12, 1:00 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT TUE JUL 12 2016
KSZ068-120630-
HARVEY KS-
100 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 130 AM CDT
* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
BENTLEY...OR NEAR SEDGWICK...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HALSTEAD...NORTH NEWTON...SEDGWICK...WHITEWATER...
WALTON AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3791 9757 3799 9763 3811 9741 3816 9716
3791 9715
TIME...MOT...LOC 0558Z 250DEG 24KT 3793 9750
METZGERSpecial weather statement, Jul 12, 1:15 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 115 AM CDT TUE JUL 12 2016 KSZ083-120645- SEDGWICK KS- 115 AM CDT TUE JUL 12 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 145 AM CDT * AT 114 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER MCCONNELL AIR FORCE BASE...OR NEAR DOWNTOWN WICHITA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...PARK CITY... VALLEY CENTER...BEL AIRE...MULVANE...ROSE HILL...MAIZE... SEDGWICK...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...WEST WICHITA... MCCONNELL AIR FORCE BASE...SOUTH WICHITA...NORTHEAST WICHITA... EISENHOWER NATIONAL AIRPORT AND EAST WICHITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3791 9750 3791 9715 3748 9715 3748 9748 TIME...MOT...LOC 0614Z 245DEG 20KT 3765 9728 METZGER
Special weather statement, Jul 12, 1:19 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT TUE JUL 12 2016
KSZ032-033-120645-
RUSSELL KS-LINCOLN KS-
119 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 145 AM CDT
* AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF LURAY TO CATHERINE...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...GORHAM...SYLVAN GROVE...LURAY...BUNKER HILL...
PARADISE...WALDO...WILSON STATE PARK...
WILSON LAKE AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3905 9817 3870 9903 3870 9904 3906 9904
3913 9893 3913 9849 3922 9848
TIME...MOT...LOC 0617Z 314DEG 25KT 3922 9864 3892 9919
METZGERSpecial weather statement, Jul 12, 1:31 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT TUE JUL 12 2016
KSZ047>051-120700-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-BARTON KS-RICE KS-
131 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
SOUTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
EASTERN BARTON COUNTY IN CENTRAL KANSAS...
NORTHERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 200 AM CDT
* AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER GENESEO...OR
11 MILES NORTH OF LYONS...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...MCPHERSON...LYONS...LINDSBORG...ELLINWOOD...CLAFLIN...
KANOPOLIS...MARQUETTE...LITTLE RIVER...CHASE...HOLYROOD...
ASSARIA...BUSHTON...GENESEO...LORRAINE...WINDOM...FALUN...SUSANK...
FREDERICK AND KANOPOLIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3869 9879 3870 9849 3870 9848 3874 9753
3831 9756 3832 9870
TIME...MOT...LOC 0627Z 251DEG 16KT 3851 9814
METZGERSpecial weather statement, Jul 12, 1:32 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT TUE JUL 12 2016
KSZ051-052-068-069-120700-
HARVEY KS-MCPHERSON KS-MARION KS-BUTLER KS-
132 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 200 AM CDT
* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER NORTH
NEWTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HILLSBORO...NORTH NEWTON...PEABODY...GOESSEL...
WALTON...ELBING AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3806 9690 3791 9733 3791 9737 3814 9761
3837 9714
TIME...MOT...LOC 0630Z 220DEG 22KT 3806 9736
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 44 min |
| Jul 11, 10:58 PM CDT | Special Weather Statement | ICT | Rice | 32 min |
| Jul 11, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 57 min |
| Jul 11, 11:09 PM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jul 11, 11:34 PM CDT | Special Weather Statement | ICT | Sedgwick | 26 min |
| Jul 11, 11:38 PM CDT | Special Weather Statement | ICT | Russell | 67 min |
| Jul 11, 11:56 PM CDT | Special Weather Statement | ICT | Rice | 34 min |
| Jul 12, 12:23 AM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| Jul 12, 12:32 AM CDT | Special Weather Statement | ICT | Russell | 28 min |
| Jul 12, 12:42 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Jul 12, 12:47 AM CDT | Special Weather Statement | ICT | Rice | 43 min |
| Jul 12, 12:51 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 28 min |
| Jul 12, 1:00 AM CDT | Special Weather Statement | ICT | Harvey | 30 min |
| Jul 12, 1:15 AM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Jul 12, 1:19 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 26 min |
| Jul 12, 1:31 AM CDT | Special Weather Statement | ICT | Ellsworth, McPherson, Rice | 29 min |
| Jul 12, 1:32 AM CDT | Special Weather Statement | ICT | Harvey | 28 min |
| Jul 12, 1:46 AM CDT | Special Weather Statement | ICT | Lincoln | 29 min |
| Jul 12, 1:50 AM CDT | Special Weather Statement | ICT | Butler | 40 min |
| Jul 12, 1:52 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 38 min |
| Jul 12, 1:57 AM CDT | Special Weather Statement | ICT | Marion | 48 min |
| Jul 12, 2:18 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Saline | 27 min |
| Jul 12, 2:44 AM CDT | Special Weather Statement | ICT | Ellsworth, McPherson, Rice, Saline | 46 min |
| Jul 12, 2:50 AM CDT | Special Weather Statement | ICT | Marion | 40 min |
| Jul 12, 2:56 AM CDT | Special Weather Statement | ICT | Elk | 49 min |
| Jul 12, 2:59 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Marion, Rice, Saline | 61 min |
| Jul 12, 3:26 AM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Marion, Rice, Saline | 6 hr |
| Jul 12, 3:36 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 54 min |
| Jul 12, 3:46 AM CDT | Special Weather Statement | ICT | Harvey | 44 min |
| Jul 12, 3:54 AM CDT | Special Weather Statement | ICT | Elk, Greenwood | 66 min |
| Jul 12, 4:01 AM CDT | Special Weather Statement | ICT | Butler | 59 min |
| Jul 12, 4:12 AM CDT | Special Weather Statement | ICT | Sedgwick | 48 min |
| Jul 12, 4:19 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 41 min |
| Jul 12, 4:30 AM CDT | Special Weather Statement | ICT | Chase | 45 min |
| Jul 12, 4:59 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood | 61 min |
| Jul 12, 5:57 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Montgomery, Wilson, Woodson | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.